Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 188, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 20, 1998, 5:16 AM CDT for Beadle County, South Dakota. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 1998, 5:16 AM CDT (10:16 UTC)
- Expired
- Jul 20, 1998, 6:05 AM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Beadle County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 201016 RRA SVRFSD SDC005-201105- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 516 AM CDT MON JUL 20 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 605 AM CDT * AT 513 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF HURON MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HURON AROUND 525 AM CDT CAVOUR AROUND 540 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. BLOOM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 9:03 PM CDT, 8 hours 13 minutes earlier.
Area forecast discussion, Jul 19, 9:03 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 900 PM CDT SUN JUL 18 1998 NO CHANGE IN ZNS FOR NOW...WILL LEAVE IN 20 PCT CHC TSTMS. NEW DVLPMNT DOUBTFUL AND CURNT ACTVTY FAR WRN SD SHUD MOVE SEWD IF IT SURVIVES BUT 20 PCT NOT UNREASNBL CONSIDERING AIR UNSTBL AND DIRECTNL SHEAR FVRBL. TEMPS AND WINDS LOOK OK. .FSD...NONE WILLIAMS
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:42 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 48 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.